Alert archive / Maine / Flash Flood Warnings in 2008
Flash Flood Warning 11, NWS Caribou, ME
NWS Caribou, ME issued this flash flood warning at Sep 7, 2008, 5:45 AM EDT for Hancock County, Maine. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 7, 2008, 5:45 AM EDT (09:45 UTC)
- Expired
- Sep 7, 2008, 9:45 AM EDT
- In force
- 4 hr
- Issued by
- NWS Caribou, ME
- Area
- Storm-based polygon
- Flood severity
- None
County Hancock County, ME
The radar
The Portland,ME radar (KGYX), 168 km from the middle of the area, began a volume at 09:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 00:00Z, 9.8 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 144 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 604 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- -22 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this flash flood warning went out at Sep 7, 3:29 AM EDT, 2 hours 16 minutes earlier.
Area forecast discussion, Sep 7, 3:29 AM EDT, 2 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
329 AM EDT SUN SEP 7 2008
.SYNOPSIS...
THE REMNANTS OF TROPICAL STORM HANNA WILL TRACK ACROSS THE GULF OF
MAINE THIS MORNING AND THEN MOVE INTO THE GULF OF ST LAWRENCE BY
THIS AFTERNOON. WEAK HIGH PRESSURE WILL BUILD INTO THE REGION
THIS AFTERNOON AND CREST THE STATE ON MONDAY. A COLD FRONT WILL
APPROACH FROM THE WEST TUESDAY AND CROSS THE STATE TUESDAY
EVENING.
&&
.NEAR TERM /THROUGH TONIGHT/...
REMNANTS OF HANNA RIGHT ON SCHEDULE CURRENTLY MOVING THROUGH
SOUTHERN NEW ENGLAND. THE LOW WILL TRACK INTO THE GULF OF MAINE
MOVING JUST SOUTH OF MDI BY MID MORNING AND THEN MOVE THROUGH THE
GULF OF FUNDY INTO THE GULF OF ST LAWRENCE BY THIS AFTERNOON. BACK
EDGE OF RAIN ALREADY MOVING THROUGH NH AND CENTRAL MA AND EXPECT
MOST OF THE RAIN TO BE EAST OF OUR AREA BY MIDDAY WITH IMPROVING
CONDITIONS. RAINFALL AMOUNTS OVER DOWNEAST BETWEEN 3 AND 5 INCHES
WITH LESSER AMOUNTS AS YOU MOVE NORTH STILL LOOKS REASONABLE.
BREEZY EASTERLY WINDS ALONG THE COAST IN ADVANCE OF THE LOW MAY
GUSTS UP TO 40 MPH JUST BELOW ADVISORY CRITERIA SO FOR NOW WILL
NOT ISSUE WIND ADVISORY BUT THIS WILL HAVE TO BE CLOSELY MONITOR
THIS MORNING.
HIGH PRESSURE WILL BUILD ACROSS THE REGION TONIGHT WITH CLEARING
SKIES AND LOWER HUMIDITY.
&&
.SHORT TERM /MONDAY THROUGH TUESDAY/...
REMNANTS OF HANNA WELL ENE OF THE FA TO START THE SHORT TERM W/ A WEAK
SHORT WAVE RDG PROGGED TO BUILD OVR THE FA ON MON AND REMAIN INTO
ERLY TUE. LOW PRES OVR THE GRT LAKES ERLY TUE XPCTD TO INTENSIFY
AND LIFT NEWRD TO A POSN JUST NW OF THE MOUTH OF THE ST LAWRENCE
BY LATE TUE. THIS SYSTEM FCST TO BRING A RATHER STRONG COLD FRONT
ACROSS THE REGION LATE TUE.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
CANADIAN HGH PRES W/ MUCH COOLER AND DRIER AIR WILL OVRSPRD THE
AREA TUE NGT BEHIND THE COLD FRONT AND REMAIN THRU THU. A WEAKER
FRONTAL SYSTEM XPCTD TO APPROACH THE REGION LATER IN THE WEEK...
POPULATED THE LONG TERM GRIDS W/ GMOS AND ADJUSTED SKY/POPS TO
BETTER FIT XPCTD CONDITIONS...
&&
.AVIATION /07Z SUNDAY THROUGH THURSDAY/...
A COMBINATION OF IFR AND MVFR CONDITIONS DUE TO RAIN WILL IMPROVE
THIS AFTERNOON TO VFR AS LOW PRESSURE MOVES EAST OF THE REGION AND
HIGH PRESSURE BUILDS IN FROM THE WEST. VFR CONDITIONS WILL
CONTINUE TONIGHT.
VFR CONDITIONS XPCTD MON INTO TUE W/ MVFR TO IFR CONDS W/ THE COLD
FRONT MON AFTN INTO MON EVE. VFR CONDITIONS XPCTD TO RETURN TUE
NGT AS COOLER AND DRIER AIR OVRSPRDS THE REGION ON BRISK NW WINDS
W/ COOL AND DRY CANADIAN HGH PRES YIELDING VFR CONDS THRU THU.
&&
.MARINE...
NEAR TERM: GALE FORCE WINDS STILL LOOKS GOOD IN ADVANCE OF THE LOW
PRESSURE AS IT MOVES THROUGH THE GULF OF MAINE THIS MORNING. AS
LOW MOVES EAST OF THE WATERS THIS AFTERNOON, WINDS WILL SHIFT TO
THE NORTHWEST AND DECREASE. USED THE TCM WIND TOOL THIS MORNING
AND THE GFS FOR THIS AFTERNOON INTO TONIGHT FOR WINDS. USED THE
WNAWAVE FOR SEAS.
SHORT TERM: SEAS WILL BE ON THE DCRS AT THE START OF THE SHORT
TERM PERIOD BUT SHOULD FALL BLO SCA MON AM. SCA CONDS XPCTD TO
RETURN BY TUE AFTN W/ BRISK SRLY WNDS AHEAD OF THE STRONG
APPROACHING COLD FRONT...
&&
.HYDROLOGY...
RAINFALL AMOUNTS BETWEEN 3 AND 5 INCHES STILL LOOKS REASONABLE
ACROSS DOWNEAST THIS MORNING WITH MOST LOCATIONS ALREADY RECEIVING
1 TO 2 INCHES. FLASH FLOOD GUIDANCE IS HIGH...BUT TORRENTIAL
DOWNPOURS IN A SHORT PERIOD OF TIME WILL STILL CAUSE CONCERN FOR
POSSIBLE FLASH FLOODING.
&&
.CAR WATCHES/WARNINGS/ADVISORIES...
ME...FLASH FLOOD WATCH THROUGH THIS AFTERNOON FOR MEZ011-015>017-
029>032.
MARINE...GALE WARNING UNTIL NOON EDT TODAY FOR ANZ050>052.
&&
NEAR TERM...FOSTER
SHORT TERM...KHW
LONG TERM...KHW
AVIATION...FOSTER
MARINE...FOSTER/KHW
HYDROLOGY...Hazardous weather outlook, Sep 7, 3:58 AM EDT, 1 hour 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CARIBOU ME 358 AM EDT SUN SEP 7 2008 MEZ001>006-010-080800- NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PISCATAQUIS- 358 AM EDT SUN SEP 7 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH CENTRAL MAINE...NORTHERN MAINE AND WEST CENTRAL MAINE. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MEZ011-015>017-029>032-080800- CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-INTERIOR HANCOCK- CENTRAL WASHINGTON-COASTAL HANCOCK-COASTAL WASHINGTON- SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON- 358 AM EDT SUN SEP 7 2008 ...FLASH FLOOD WATCH IN EFFECT UNTIL NOON EDT TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH CENTRAL MAINE AND SOUTHEAST MAINE. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... PLEASE REPORT RAINFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...800-909-5970. ANZ050>052-080800- COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME- 358 AM EDT SUN SEP 7 2008 ...GALE WARNING IN EFFECT UNTIL NOON EDT TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. FOSTER
The office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 7, 6:36 AM EDT | Flash Flood Warning | CAR | Washington | 4 hr |
| Sep 7, 10:52 AM EDT | Areal Flood Warning | CAR | Washington | 3 hr |
| Sep 7, 12:00 PM EDT | Small Craft Advisory | CAR | 3 hr | |
| Sep 7, 3:16 PM EDT | Small Craft Advisory for Hazardous Seas | CAR | 19 hr |
Nearby
Flash Flood Warnings in Maine, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.